Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Stability of multistep methods for delay differential equations
HTML articles powered by AMS MathViewer

by Lawrence F. Wiederholt PDF
Math. Comp. 30 (1976), 283-290 Request permission


The absolute and relative stability of linear multistep methods for a finite step size is studied for delay differential equations. The differential equations are assumed linear and the delays a constant integer multiple of the step size. Computable conditions for stability are developed for scalar equations. Plots of the stability regions for several common multistep methods are included. For the integration methods considered, the stability regions for delay differential equations are significantly different from the stability regions for ordinary differential equations.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65Q05, 65L05
  • Retrieve articles in all journals with MSC: 65Q05, 65L05
Additional Information
  • © Copyright 1976 American Mathematical Society
  • Journal: Math. Comp. 30 (1976), 283-290
  • MSC: Primary 65Q05; Secondary 65L05
  • DOI:
  • MathSciNet review: 0398132